×

zbMATH — the first resource for mathematics

A characterization of affine dual frames in \(L^2(\mathbb{R}^n)\). (English) Zbl 0961.42018
The affine system (resp. quasiaffine system) generated by a finite family \(\Psi=(\Psi^1,\ldots,\Psi^L)\) of \(L^2(R^n)\) associated to a lattice \(\Gamma\) of \(R^n\) and a dilation matrix \(A\) preserving \(\Gamma\), is the collection: \[ X(\Psi) =\{ \Psi^l_{j,\gamma}(x)=|\det A|^{j/2}\Psi(A^jx-\gamma)~;~ j\in Z,\gamma\in\Gamma,1\leq l\leq L\}, \] respectively \[ \begin{split} X^q(\Psi) = \{ \Psi^l_{j,\gamma};j\geq 0,\gamma\in\Gamma,1\leq l\leq L\}\cup\\ \{\widetilde{\Psi}^l_{j,\gamma}(x)=|\det A|^{j/2}\Psi(A^j(x-\gamma)); j<0,\gamma\in\Gamma,1\leq l\leq L\}.\end{split} \] The author gives a characterization of all (quasi)affine frames in \(L^2(R^n)\) that have a (quasi)affine dual in terms of two simple equations in the Fourier transform domain. For \(X(\Psi)\) and \(X(\Phi)\), these are: \[ \sum_{l=1}^L\sum_{j\in Z}\widehat{\Psi}^l(A^{Tj}\xi)\overline{\widehat{\Phi}^l (A^{Tj}\xi)}=|\det P| \]
\[ \sum_{l=1}^L\sum_{j=0}^{\infty}\widehat{\Phi}^l(A^{Tj}\xi)\overline{A^{T j} (\xi+s)} = 0 \] for a.e. \(\xi\in R^n\) and \(s\in P^{-T}Z^n\setminus A^TP^{-T}Z^n\), where \(PZ^n=\Gamma\). The quasi-part of the statement is immediate because, as previously proved (see the articles by C. K. Chui, X. Shi and J. Stoeckler [Adv. Comput. Math. 8, No. 1-2, 1-17 (1998; Zbl 0892.42019)] and A. Ron and Z. Shen [J. Funct. Anal. 148, No. 2, 408-447 (1997; Zbl 0891.42018)]), \(X^q(\Psi)\) is a frame iff \(X(\Psi)\) is a frame, and \(X^q(\Phi)\) is a dual of \(X^q(\Psi)\) iff \(X(\Phi)\) is a dual of \(X(\Psi)\).

MSC:
42C40 Nontrigonometric harmonic analysis involving wavelets and other special systems
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Belogay, E.; Wang, Y., Arbitrarily smooth orthogonal nonseparable wavelets in \(R\)^{2}, SIAM J. math. anal., 30, 678-697, (1999) · Zbl 0946.42025
[2] Bownik, M., Tight frames of multidimensional wavelets, J. Fourier anal. appl., 3, 525-542, (1997) · Zbl 0884.42025
[3] M. Bownik, The construction of r-regular wavelets for arbitrary dilations, preprint, 1999. · Zbl 1003.42021
[4] A. Calogero, A characterization of wavelets on general lattices, J. Geom. Anal, to appear. · Zbl 1057.42025
[5] A. Calogero, and, G. Garrigós, A characterization of wavelet families arising from biorthogonal MRA’s of multiplicity d, preprint, 1999.
[6] Chui, C.K.; Shi, X.; Stöckler, J., Affine frames, quasi-affine frames, and their duals, Adv. comput. math., 8, 1-17, (1998) · Zbl 0892.42019
[7] Dai, X.; Larson, D.R.; Speegle, D.M., Wavelet sets in \(R\)n, J. Fourier anal. appl., 3, 451-456, (1997) · Zbl 0881.42023
[8] Frazier, M.; Garrigós, G.; Wang, K.; Weiss, G., A characterization of functions that generate wavelet and related expansion, J. Fourier anal. appl., 3, 883-906, (1997) · Zbl 0896.42022
[9] Frazier, M.; Jawerth, B., The φ-transform and applications to distribution spaces, Function spaces and applications, Lund, 1986, (1988), Springer Verlag Berlin, New York, p. 223-246
[10] Frazier, M.; Jawerth, B.; Weiss, G., Littlewood – paley theory and the study of function spaces, (1991), Conference Board of the Mathematical Sciences Washington, DC · Zbl 0757.42006
[11] Gripenberg, G., A necessary and sufficient condition for the existence of a father wavelet, Studia math., 114, 207-226, (1995) · Zbl 0838.42012
[12] Gröchenig, K.; Ron, A., Tight compactly supported wavelet frames of arbitrarily high smoothness, Proc. amer. math. soc., 126, 1101-1107, (1998) · Zbl 0911.42014
[13] Han, B., On dual wavelet tight frames, Appl. comput. harmon. anal., 4, 380-413, (1997) · Zbl 0880.42017
[14] Hernández, E.; Weiss, G., A first course on wavelets, Studies in advanced mathematics, (1996), CRC Press Boca Raton, FL
[15] Lagarias, J.C.; Wang, Y., Haar bases for L2(\(R\)n) and algebraic number theory, J. number theory, 57, 181-197, (1996) · Zbl 0886.11062
[16] Lagarias, J.C.; Wang, Y., Corrigendum and addendum to: Haar bases for L2(\(R\)n) and algebraic number theory, J. number theory, 76, 330-336, (1999) · Zbl 1007.11066
[17] Ron, A.; Shen, Z., Affine systems in L2(\(R\)d): the analysis of the analysis operator, J. funct. anal., 148, 408-447, (1997) · Zbl 0891.42018
[18] Ron, A.; Shen, Z., Affine systems in L2(\(R\)d). II. dual systems, J. Fourier anal. appl., 3, 617-637, (1997)
[19] Soardi, P.; Weiland, D., Single wavelets in n-dimensions, J. Fourier anal. appl., 4, 299-315, (1998) · Zbl 0911.42013
[20] Strichartz, R.S., Wavelets and self-affine tilings, Constr. approx., 9, 327-346, (1993) · Zbl 0813.42021
[21] Wang, X., The study of wavelets from the properties of their Fourier transforms, (1995), Washington University
[22] Wojtaszczyk, P., A mathematical introduction to wavelets, (1997), Cambridge University Press Cambridge, UK · Zbl 0865.42026
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.